Alert archive / Wisconsin / River Flood Advisories in 2011
River Flood Advisory 4, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood advisory at Jun 24, 2011, 2:56 PM CDT for Marinette County, Wisconsin. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2011, 2:56 PM CDT (19:56 UTC)
- Expired
- Jun 25, 2011, 3:16 PM CDT
- In force
- 24 hr
- Issued by
- NWS Green Bay, WI
County Marinette County, WI
The radar
The Green Bay radar (KGRB), 95 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Peshtigo River near Porterfield (PFDW3).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04069416, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
478 WGUS83 KGRB 241956 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY, WI 256 PM CDT FRI JUN 24 2011 ...FLOWS TO INCREASE DOWNSTREAM OF THE POTATO RAPIDS DAM... WATER LEVELS WILL CONTINUE TO INCREASE ALONG THE PESHTIGO RIVER. WIC075-250756- /O.NEW.KGRB.FL.Y.0004.110624T1956Z-110626T1730Z/ /PFDW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 256 PM CDT FRI JUN 24 2011 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * FLOOD ADVISORY FOR THE PESHTIGO RIVER NEAR PORTERFIELD. * UNTIL SUNDAY AFTERNOON. * AT 1:20 PM FRIDAY THE STAGE WAS 11.0 FEET AND RISING SLOWLY. * FLOOD STAGE IS 12.0 FEET. * AT 10.0 FEET...AT BANKFULL STAGE...THERE IS MINOR FLOODING OF WOODED LOWLAND. FLOOD STAGE IS AT 12 FEET. $$
2 follow-up statements
778 WGUS83 KGRB 251037 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY, WI 537 AM CDT SAT JUN 25 2011 WIC075-252237- /O.CON.KGRB.FL.Y.0004.000000T0000Z-110626T1730Z/ /PFDW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 537 AM CDT SAT JUN 25 2011 THE FLOOD ADVISORY CONTINUES FOR THE PESHTIGO RIVER NEAR PORTERFIELD * UNTIL SUNDAY AFTERNOON. * AT 5:20 AM SATURDAY THE STAGE WAS 11.2 FEET...AND SLOWLY RISING. * FLOOD STAGE IS 12.0 FEET. * AT 10.0 FEET...AT BANKFULL STAGE...THERE IS MINOR FLOODING OF WOODED LOWLAND. FLOOD STAGE IS AT 12 FEET. $$ WIC083-252237- /O.CON.KGRB.FL.Y.0005.000000T0000Z-110626T0806Z/ /GILW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 537 AM CDT SAT JUN 25 2011 THE FLOOD ADVISORY CONTINUES FOR THE OCONTO RIVER NEAR GILLETT * UNTIL LATE TONIGHT. * AT 5:00 AM SATURDAY THE STAGE WAS 5.1 FEET...AND SLOWLY RISING. * FLOOD STAGE IS 7.5 FEET. . $$ WIC083-252237- /O.CON.KGRB.FL.Y.0006.000000T0000Z-110626T0806Z/ /OCFW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 537 AM CDT SAT JUN 25 2011 THE FLOOD ADVISORY CONTINUES FOR THE OCONTO RIVER NEAR OCONTO FALLS * UNTIL LATE TONIGHT. * AT 7:00 AM FRIDAY...THE STAGE WAS 603.7 FT...AND SLOWLY RISING. * FLOOD STAGE IS 605.0 FEET. * AT 603.0 FEET...AND BANKFULL STAGE...THERE IS MINOR LOWLAND FLOODING. * FLOOD STAGE IS AT 605 FEET NEAR THE STILES DAM. . $$ WIC083-252237- /O.CON.KGRB.FL.Y.0007.000000T0000Z-110626T0753Z/ /OCTW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 537 AM CDT SAT JUN 25 2011 THE FLOOD ADVISORY CONTINUES FOR THE OCONTO RIVER ABOVE OCONTO * UNTIL LATE TONIGHT. * AT 5:15 AM SATURDAY THE STAGE WAS 8.7 FEET. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 8.8 FEET THIS MORNING...THEN SLOWLY FALL BACK THIS AFTERNOON. * AT 9.0 FEET...AT FLOOD STAGE...WIDESPREAD FLOODING OCCURS IN A PUBLIC CAMPGROUND IN THE CITY OF OCONTO. WATER APPROACHES THE BACK YARDS OF SEVERAL HOMES ALONG THE RIVER IN OCONTO...AND THERE IS WIDESPREAD LOWLAND FLOODING. $$
826 WGUS83 KGRB 252016 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY, WI 316 PM CDT SAT JUN 25 2011 WIC075-252046- /O.CAN.KGRB.FL.Y.0004.000000T0000Z-110625T2300Z/ /PFDW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 316 PM CDT SAT JUN 25 2011 THE FLOOD ADVISORY IS CANCELLED FOR THE PESHTIGO RIVER NEAR PORTERFIELD * AT 12:40 PM SATURDAY THE STAGE WAS 11.1 FEET. * FLOOD STAGE IS 12.0 FEET. * AT 10.0 FEET...AT BANKFULL STAGE...THERE IS MINOR FLOODING OF WOODED LOWLAND. FLOOD STAGE IS AT 12 FEET. $$ WIC083-252046- /O.CAN.KGRB.FL.Y.0005.000000T0000Z-110625T2130Z/ /GILW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 316 PM CDT SAT JUN 25 2011 THE FLOOD ADVISORY IS CANCELLED FOR THE OCONTO RIVER NEAR GILLETT * AT 2:00 PM SATURDAY THE STAGE WAS 5.1 FEET. * FLOOD STAGE IS 7.5 FEET. $$ WIC083-252046- /O.CAN.KGRB.FL.Y.0006.000000T0000Z-110625T2300Z/ /OCFW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 316 PM CDT SAT JUN 25 2011 THE FLOOD ADVISORY IS CANCELLED FOR THE OCONTO RIVER NEAR OCONTO FALLS * FLOOD STAGE IS 605.0 FEET. $$ WIC083-252046- /O.CAN.KGRB.FL.Y.0007.000000T0000Z-110625T2130Z/ /OCTW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 316 PM CDT SAT JUN 25 2011 THE FLOOD ADVISORY IS CANCELLED FOR THE OCONTO RIVER ABOVE OCONTO * AT 12:30 PM SATURDAY THE STAGE WAS 8.6 FEET. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 8.8 FEET THIS EVENING. * AT 9.0 FEET...AT FLOOD STAGE...WIDESPREAD FLOODING OCCURS IN A PUBLIC CAMPGROUND IN THE CITY OF OCONTO. WATER APPROACHES THE BACK YARDS OF SEVERAL HOMES ALONG THE RIVER IN OCONTO...AND THERE IS WIDESPREAD LOWLAND FLOODING. $$ PLH
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood advisory went out at Jun 24, 3:31 AM CDT, 11 hours 25 minutes earlier.
Area forecast discussion, Jun 24, 3:31 AM CDT, 11 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 331 AM CDT FRI JUN 24 2011 .SYNOPSIS...DRY AND WARMER FOR THE WEEKEND. LARGE UPR RIDGE IS EXPECTED TO STRENGTHEN OVER THE SRN CONUS DURING THE FCST PERIOD...WITH CENTER EVENTUALLY CONSOLIDATING IN THE CENTRAL PLAINS. MODERATE TO SEASONABLY STG BAND OF WESTERLIES WL REMAIN N OF THE RIDGE...WITH MEAN TROF POSN OUT NR THE WEST COAST. MAJOR SHRTWVS PROPAGATING THROUGH THE WESTERLIES WL BRING A COUPLE CYCLONES EWD ACRS SRN CANADA...WITH ASSOC FRONTAL SYSTEMS CROSSING THE NRN CONUS. THE PATTERN WILL BE A WARMER AND DRIER ONE FOR THE FCST AREA. THERE WL BE ONE MAIN CHC OF PCPN...EARLY NEXT WK AS STG SHRTWV AND ASSOC CYCLONE/FRONTAL SYSTEMS CROSS THE AREA. PCPN AMOUNTS COULD STILL BE SUBSTANTIAL AS DYNAMICS LOOK STG. TEMPERATURES SHOULD REBOUND TO NORMAL WITHIN A COUPLE DAYS...HOLD ARND THERE FOR A FEW DAYS...THEN WARM TO ABV NORMAL. A DAY OR TWO OF VERY WARM OR EVEN HOT WX POSSIBLE AT THE END OF THE FCST PERIOD. SNEAKING A PEEK INTO THE UPCOMING INDEPENDENCE DAY HOLIDAY WEEKED...LOOKS LIKE A CHC OF PCPN WITH NEXT FRONTAL SYSTEM WORKING INTO THE AREA EARLY IN THE WEEKEND. THINGS STILL UNCERTAIN AFTER THAT AS CANADIAN MODEL AND ECMWF HAVE NOW REVERSED ROLES FROM THE PAST COUPLE DAYS. ECMWF NOW GENERATES MILD DRY NWLY UPR FLOW ACRS THE AREA...WHILE CANADIAN NOW KEEPS UPR HEIGHTS VERY HIGH AND TEMPS VERY WARM/HOT. && .SHORT TERM...TDA/TNGT/SAT. MORE SUMMER-LIKE WX WL RETURN. VERY COMPLEX WX SITN TDA. ISOLD SPRINKLES OR SHRA COULD BRUSH ACRS THE NE EARLY TDA. SOME DZ ALSO POSSIBLE. WL MAKE ISSUANCE TIME DECISION ON HOW TO HANDLE IN THE FCST. NAM HINTED AT ENOUGH INSTABILITY TO GENERATE A FEW SHOWERS IN E-C WI THIS AFTN. NO SUPPORT FOR THAT AMONG SREF MEMBERS...AND OTHER GUID DRY AS WELL. EVEN IF A SHOWER OR TWO DEVELOPS...THE VAST MAJORITY OF THE AREA WON/T BE AFFECTED...SO STUCK WITH DRY FCST. OTHERWISE...CLDS WL START TO DECR BUT THAT WL BE A SLOW PROCESS TDA WITH A LOT OF LINGERING LOW-LEVEL MOISTURE. MAXES FM PREV FCST LOOKED GOOD. EXPECT REMAINING DIURNAL CU TO DISSPATE EARLY TNGT...LEAVING BEHIND MAINLY CLR SKIES. WINDS WL BE LGT...SO LEANED TOWARD BLEND OF COOLER BIAS-CORRECTED GUIDANCE WHICH SHOULD PICK UP BEST ON LOCAL TEMPERATURE EFFECTS. MET/MAV DIDN/T INDICATE ANY FG...BUT GIVEN MINS WE ARE FCSTG AND RECENT RAINS...SOME MIFG SEEMS A GOOD BET. STUCK WITH PATCHY FG AS IN PREV FCST. 850 MB TEMPS SHOULD WARM ABOUT ANOTHER 3 DEG FOR SAT. THAT SHOULD TAKE MAXES BACK CLOSE TO NORMAL. .LONG TERM...SAT NGT THRU NEXT THU. MAIN FCST ISSUES ARE TIMING OF NEXT PCPN EVENT EARLY NEXT WEEK AND THEN DEPTH OF WARM AIR EXPECTED TOWARD THE LATTER PART OF NEXT WEEK. A COUPLE OF SHRTWVS TO BE CONCERNED ABOUT SAT NGT...A WEAK ONE MOVING ACROSS THE UPR MS VALLEY AND A STRONGER ONE PUSHING E-SE ACROSS IL INTO NW INDIANA. THE PRIMARY FOCUS TO BE ON THE STRONGER SRN SHRTWV AND WHETHER ANY PCPN MAY APPROACH CNTRL SECTIONS OF WI. CURRENT THINKING IS TH AT ENUF LOW-LVL DRY AIR TO STILL BE SITUATED OVER NE WI TO PREVENT ANY PCPN FROM REACHING THIS FAR NORTH. IN ADDITION...A WRMFNT DRAPED ACROSS THE MID-MS VALLEY WL HELP TO FOCUS SHWRS/TSTMS IN THAT VCNTY. IN THE END...HAVE KEPT A DRY FCST INTACT UNDER GENERALLY PARTLY CLDY SKIES. ATTN TURNS BACK TO THE UPR MS VALLEY ON SUNDAY AS A CDFNT INTERACTS WITH ADDL SHRTWV ENERGY TO PRODUCE SHWRS AND TSTMS. THIS PCPN IS EXPECTED TO REMAIN TO OUR NW...BUT WE SHOULD SEE SOME INCREASE IN MID/HI CLDS...ESP OVER CNTRL WI. 8H TEMPS RISING TO NEAR +15C SHOULD TRANSLATE TO MAX TEMPS RANGING FROM THE LWR 70S LAKESIDE TO THE UPR 70S WELL INLAND. WEATHER TO BECOME MORE UNSETTLED HEADED INTO SUNDAY NGT AS A PRONOUNCED SHRTWV TROF MOVES ACROSS THE UPR MS VALLEY TOWARD THE WRN GREAT LKS. THE CDFNT TO STILL BE SITUATED OVER CNTRL OR ERN MN...BUT WITH INCREASED FORCING AND MSTR...CANNOT RULE OUT THE LEADING EDGE OF SHWRS/TSTMS FROM REACH CNTRL WI MAINLY AFT MIDNGT. MORE CLDS WITH PERSISTENT SW WINDS ALOFT WL LEAD TO A MORE MILD NGT ACROSS THE AREA WITH READINGS IN THE UPR 50S TO LWR 60S. THE SHRTWV TROF/CDFNT TANDEM TO REACH THE WRN GREAT LKS RGN ON MON AND WITH SUFFICIENT INSTABILITY/LIFT/MSTR PRESENT...WE SHOULD SEE A ROUND OF SHWRS/TSTMS MOVE ACROSS NE WI. A BIT TOO EARLY TO DISCERN SVR POTENTIAL...BUT WITH STG SHEAR INDICATED BY THE MDLS...THIS WL NEED TO BE WATCHED CLOSELY. FURTHERMORE...ANY TSTM WL HAVE THE ABILITY TO DROP HVY RAINFALL WITH DEW PTS IN THE 60S AND PW VALUES AROUND 1.8 INCHES. PCPN CHCS TO CARRY INTO MON NGT AS THE CDFNT STILL IN THE PROCESS OF EXITING THE RGN. SINCE BULK OF PCPN APRS TO BE AN EVENING EVENT ACROSS CNTRL/N-CNTRL WI...HAVE DIMINISHED POPS AFT MIDNGT. HI PRES TO THEN BUILD TOWARD WI ON TUE...BRINGING DRIER/COOLER AIR TO THE FCST AREA. AFT COLLABORATING WITH MKX AND MQT...DECIDED TO REMOVE THE SLGT CHC POP FROM THE FCST. BY THE MIDDLE OF NEXT WEEK...THE MEAN FLOW TO BE AMPLIFYING WITH A DEEP UPR TROF OVER THE WRN CONUS AND DOWNSTREAM UPR RIDGING OVER THE CNTRL CONUS. THIS PATN CHG WL BRING WARMER/GRADUALLY MORE HUMID AIR BACK TO NE WI. WED'S FCST TO REMAIN DRY AS THE SFC HI PRES SLIPS TOWARD THE ERN GREAT LKS. AS THE HEAT/HUMIDITY INCREASE ON THU...POSSIBILITY EXISTS FOR INSTABILITY TSTMS TO DVLP. THIS IS FAR FROM CERTAIN AS AN INCREASING CAP SHOULD BE DEVELOPING ALOFT. PREFER TO LEAVE THU ALONE FOR NOW AND FOCUS ON THE HEAT AS TEMPS SOAR WELL INTO THE 80S AWAY FROM THE LAKE AND BAY. && .AVIATION...EXPECT LOWER CIGS TO INCR TO MVFR CAT FAIRLY EARLY THIS MORNING. THEN MVFR CONDITIONS SHOULD LINGER FOR A WHILE BEFORE CLDS BREAK UP FM W-E. WL MAKE ISSUANCE TIME DECISION ON WHETHER TO HAVE ANY FG IN TAFS FOR TNGT. THINK WHAT WE ARE LIKELY TO GET IS PATCHES OF MIFG...SO NOT EXACTLY SURE HOW PREVAILING VSBY WL BE AFFECTED. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/KALLAS
Hazardous weather outlook, Jun 24, 4:08 AM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 408 AM CDT FRI JUN 24 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 408 AM CDT FRI JUN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT MINOR RIVER FLOODING IS POSSIBLE...ESPECIALLY ALONG THE WOLF RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT OF MINOR RIVER FLOODING WILL CONTINUE THROUGH THE WEEKEND...ESPECIALLY ALONG THE WOLF RIVER. THERE IS A CHANCE OF THUNDERSTORMS LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. THE STRENGTH OF THE WEATHER SYSTEM CROSSING THE REGION SUGGESTS THAT SEVERE STORMS ARE POSSIBLE...BUT WHETHER OR NOT THEY ACTUALLY OCCUR WILL DEPEND ON MORE SUBTLE ASPECTS OF THE WEATHER PATTERN WHICH ARE DIFFICULT TO PREDICT THIS FAR IN ADVANCE. BE SURE TO MONITOR LATER FORECASTS FOR UPDATED INFORMATION ON THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-251100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 408 AM CDT FRI JUN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT CONDITIONS HAZARDOUS TO SMALL CRAFT ARE LIKELY THROUGH THIS EVENING OVER WATERS OF THE LAKE AND BAY ADJACENT TO THE NORTHERN PART OF THE DOOR PENINSULA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. JS
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:36 PM CDT | River Flood Warning | GRB | Outagamie | 9 days |
| Jun 24, 3:07 PM CDT | River Flood Advisory | GRB | Oconto | 24 hr |
| Jun 24, 3:07 PM CDT | River Flood Advisory | GRB | Oconto | 24 hr |
| Jun 24, 3:07 PM CDT | River Flood Advisory | GRB | Oconto | 24 hr |
Nearby
River Flood Advisories in Wisconsin, 2011Every river flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.